MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported for this event by the distributor, during a therapeutic endoscopic sphincterotomy (est) when a high frequency was output, the device knife wire broke, but did not fall off, at the first energization.The procedure was completed with another device of the same model.There is no harm or adverse impact to the patient.The mode at the time of the event is unknown, but the likely mode may have been either end cut 1 effect 3 incision time 3 or incision interval forced coagulation effect 2, maximum wattage 40.
 
Additional Manufacturer Narrative
Full name of the facility is social medical corporation (b)(6) hospital.Due diligence was performed with the initial reporter.However, no details of the procedure and paritculars of the event were available.The device is returned, and an evaluation completed for it.The user¿s complaint was confirmed.Device history record review indicates that the device was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Upon inspection and testing, it was observed that the cutting wire was broken.Investigation was carried out to confirm the broken portion.The coated portion of the cutting wire was torn, and the broken portion was scorched and melted.The outer diameter of the cutting wire was measured.The result indicated no abnormalities.The length of the coated portion of the cutting wire, and the cutting wire itself presented no abnormalities.There were no missing parts in the subject device.Other abnormalities that could lead to the breakage of the cutting wire were not confirmed, since infromaiton of the event was not available.This instruction manual contains the following information: since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.The root cause of the knife breakage could not be identified.Based on the device evaluation, and the result of past investigations, a likely mechanism causing the cutting wire breakage might be the following: 1.The cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.2.If an electric conduction was activated under the above circumstances, the cutting wire could become hot instantly at the contact point.As a result, the cutting wire broke.A likely factor causing tears of the coated portion of the cutting wire might be the following.However, the exact cause could not be determined.·it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16375674
Report Number9614641-2023-00224
Device Sequence Number15339510
Product Code KNS
UDI-Device Identifier04953170380570
UDI-Public04953170380570
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0720
Device Lot Number28K 18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown